MAUDE Adverse Event Report: INVIVO CORPORATION XPER FLEX CARDIO PHYSIOMONITORING SYSTEM; PHYSIOMONITORING SYSTEM MANAGEMENT DEVICE

INVIVO CORPORATION XPER FLEX CARDIO PHYSIOMONITORING SYSTEM; PHYSIOMONITORING SYSTEM MANAGEMENT DEVICE
Model Number 453564243591
Health Effect - Clinical Code Death (1802)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted once the investigation is complete.According to the customer, the patient, who presented a complete atrioventricular block (avb) leading to asystole during the implantation of tavi not corrected by the training probe that must have moved, avb seen on the screen with more than 10 seconds delaying the treatment.This avb led to asystole which required resuscitation with several recurrences of asystole hence the need for orotracheal intubation and a progression to multi-visceral failure leading to death (patient with multiple comorbidities).The customer further stated that earlier detection of avb would have potentially led to faster management and avoided progression to asystole, resuscitation, and multi-viscular failure.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.
 
Event or Problem Description
According to the customer feedback, the problem in scope was a delay of about 10 seconds between the trace on the screen and the actual rhythm of the patient was observed, which the customer believes is one of the elements that triggered the patients death.
 
Additional Manufacturer Narrative
H10: when this issue was initially investigated back in june, a philips field service engineer (fse) was dispatched to the customer's site.However, upon arrival, the system was in use and not made available for further testing/evaluation.This issue was reported to have only occurred once and the system has been functioning normally since a reboot was performed by the customer during the course of their troubleshooting.The fse further indicated that, after speaking with staff that, the device was almost never restarted.The customer was advised by the fse to reboot the system on a regular basis and no further repair activity was deemed necessary by the onsite engineer.The device remained in use at the customer's facility following the reported incident on (b)(6) 2020.Log files have been obtained for this case and were reviewed by a clinical product specialist 4.The two cases provided, (b)(4), are linked to the same patient.The procedure was started under patient (b)(6) , however when the problem presented itself and a reboot of the device was performed, staff then created a new patient with the same name ((b)(6) ) to continue the exam.According to mr.Hinebaugh, the first file was time stamped 10:53 and shows a sinus rhythm, and the second was time stamped 12:05 and shows a wide complex bradycardia, possibly some evidence of p waves which are not related to the r waves and may be a 3rd degree block with st elevation; we also can see an arterial.It was stated by the product specialist that it appears that the nibp (non-invasive blood pressure), spo2, or any other monitoring was not being used, and regular interval vital signs were not documented during the case.Based on the customer's feedback, a clinical assessment (ca), regulatory compliance evaluation (rce), and health hazard evaluation (hhe) was initiated for the "delay between the trace on the screen and the actual rhythm of the patient", (ref.(b)(4)).According to the hhe, based upon the available data from the field, and due to the poor overall patient¿s condition and multiple comorbidities, it is reasonable to conclude that the reported duration of delay in data display is clinically insignificant, and would not have had a direct effect on the patient¿s condition if other resuscitative measures were in place.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.H3 other text : the device was not made available for evaluation by the customer.

Brand Name
XPER FLEX CARDIO PHYSIOMONITORING SYSTEM
Common Device Name
PHYSIOMONITORING SYSTEM MANAGEMENT DEVICE
Manufacturer (Section D)
INVIVO CORPORATION
12151 research parkway
suite 200
orlando FL 32826
MDR Report Key10671425
Report Number1051786-2020-00049
Device Sequence Number3345578
Product Code MWI
UDI-Device Identifier00884838082113
UDI-Public(01)00884838082113
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number453564243591
Device Catalogue Number453564243591
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;